Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 357, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2011, 6:02 PM EDT for 4 counties in Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 21, 2011, 6:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 65 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:34 PM EDT | TSTM WND DMG | Fort Oglethorpe, GA | CATOOSA COUNTY EMA RELAYED A REPORT AT LEAST 5 TREES ON POWERLINES ALONG WITH NUMEROUS TREES DOWN IN THE FORT OGLETHORPE AREA. |
| Jun 21, 6:34 PM EDT | TSTM WND DMG | Lookout Mountain, GA | WALKER COUNTY 911 RELAYED A REPORT OF NUMEROUS TREES DOWN IN THE LOOKOUT MOUNTAIN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS52 KFFC 212202
SVRFFC
GAC047-055-083-295-212245-
/O.NEW.KFFC.SV.W.0357.110621T2202Z-110621T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CATOOSA COUNTY IN NORTHWEST GEORGIA
NORTHWESTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
DADE COUNTY IN NORTHWEST GEORGIA
WESTERN WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 645 PM EDT
* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
24 MILES SOUTHWEST OF TRENTON TO 26 MILES SOUTHWEST OF TRENTON TO
37 MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOOKOUT MOUNTAIN...FORT OGLETHORPE AND CHICKAMAUGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED WIND DAMAGE IN ALABAMA. THIS IS A DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3499 8514 3489 8518 3446 8550 3446 8551
3498 8561 3499 8560
TIME...MOT...LOC 2201Z 221DEG 54KT 3470 8584 3456 8568
3442 8578
$$1 follow-up statement
581
WWUS52 KFFC 212235
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT TUE JUN 21 2011
GAC055-212244-
/O.CAN.KFFC.SV.W.0357.000000T0000Z-110621T2245Z/
CHATTOOGA GA-
635 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATTOOGA COUNTY
IS CANCELLED...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8515 3489 8518 3459 8540 3459 8554
3498 8561 3499 8560
TIME...MOT...LOC 2234Z 221DEG 54KT 3507 8544 3492 8537
3479 8532
$$
GAC047-083-295-212245-
/O.CON.KFFC.SV.W.0357.000000T0000Z-110621T2245Z/
WALKER GA-CATOOSA GA-DADE GA-
635 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR DADE...NORTHWESTERN CATOOSA AND WESTERN WALKER COUNTIES...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOOKER TO MORGANVILLE TO COOPER HEIGHTS...MOVING
NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...CHICKAMAUGA...ROCK SPRING...
FAIRVIEW...BLUE SPRING...FORT OGLETHORPE...LAKEVIEW...BOYNTON AND
INDIAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3499 8515 3489 8518 3459 8540 3459 8554
3498 8561 3499 8560
TIME...MOT...LOC 2234Z 221DEG 54KT 3507 8544 3492 8537
3479 8532
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:22 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 21, 4:22 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT TUE JUN 21 2011 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... PRIMARY CONCERN AGAIN IS CHC FOR SEVERE CONVECTION WED AND THURS. STORMS HAVE MANAGED TO DODGE CWA THIS AFTERNOON...NO ONE SEEMS TO BE COMPLAINING OTHER THAN THOSE WISHING FOR SOME RAIN. MODELS STILL IN GOOD AGREEMENT TO UPPER TROUGH WILL SLOWLY PROGRESS EAST REST OF THIS WEEK AND SOUTHERN FRINGE OF WESTERLIES WILL DIP INTO ALL OF NORTH GA. EXPECT STORMS IN AL TO WEAKEN THIS EVENING BUT STORMS FURTHER WEST TO PERSIST OVERNIGHT AND CONTINUE EAST INTO NW GA AFTER SUNRISE. THIS SCENARIO DEPICTED BY MOST MODELS INCLUDING 12Z GFS/15Z SREF MEAN/12Z ECMWF. 12Z AND 18Z NAM STILL ODD MEN OUT WITH NO INDICATION OF OVERNIGHT CONVECTION TO THE WEST...ALTHOUGH 18Z NAM DOES FIRE IT UP IN THE MORNING OVER NW GA. HAVE BUMPED POPS UP FOR LATE TONIGHT AND WED FOR NW 1/2 OF CWA. IF ENOUGH CLOUDS AND PRECIP CAN COME THROUGH IN THE MORNING...THIS WOULD DECREASE INSTABILITY AND LOW LEVEL FORCING AND HOPEFULLY JUST GIVING US SOME NEEDED RAIN. IF CONVECTION AND CLOUDS DISSIPATE IN THE MORNING...COULD BE IN FOR SOME REALLY ROUGH WEATHER AS VERTICAL WIND SHEAR WILL BE UNSEASONABLY STRONG. 0-6KM BULK SHEAR STILL PROGGED AT 20-25KTS. DAMAGING WINDS WOULD BE THE PRIMARY THREAT...BUT AGAIN DEPENDS ON EVOLUTION OF OVERNIGHT AND MORNING CONVECTION. FOR NOW...NAM THE ONLY MODEL REALLY SHOWING THIS. WILL HAVE TO WAIT AND SEE. AS WAVE MOVES SLOWLY EAST THURS...FLOW ALOFT OVER GA BECOMES MORE WESTERLY THAN SW AND A TAD WEAKER. MAY BE A LITTLE LESS COVERAGE OF STORMS AS RIBBON OF DRIER AIR WRAPS IN FROM THE WEST OVER NORTH GA. HAVE CONTINUED CHC POPS WITH PLENTY OF MOISTURE AND INSTABILITY OVER ALL BUT FAR NORTH GA. USED BIAS ADJUSTED MET GUIDANCE AND RECENT PERSISTENCE FOR MIN TEMPS AND BIAS ADJUSTED MAV/MET FOR MAX TEMPS. .LONG TERM /FRIDAY THROUGH TUESDAY/... WEAK UPPER TROUGH AXIS STILL PROGGED BY MED RANGE MODELS TO REMAIN OVER THE SOUTHEAST THROUGH TUESDAY. 12Z ECMWF A LITTLE FASTER PUSHING IT OUT BUT VERY LITTLE DIFFERENCE BETWEEN IT AND 12Z GFS AND GEFS MEAN. SHOULD KEEP US IN FAIRLY ACTIVE PATTERN WITH SCT DIURNALLY DRIVEN STORMS IN THE AFT/EVE WITH NEAR OR SLIGHTLY BELOW NORMAL MAX TEMPS. MIN TEMPS SHOULD STAY WARM. GOING FCST LOOKS GOOD AS 12Z RUNS NOT MUCH DIFFERENT THAN 00Z RUNS. SNELSON && .AVIATION... 18Z UPDATE... EXPECT SCT CU 4 TO 6 THSD FT TO CONTINUE THIS AFTERNOON INTO EARLY EVENING...WITH VARYING AMOUNTS OF MID-HIGH CLOUDS REST OF THE NIGHT. SCT-BKN CU AROUND 4 THSD FT DEVELOPING AGAIN WEDNESDAY MORNING WITH CIGS POSSIBLY LOWERING INTO THE MVFR RANGE IN SCT SHOWERS /THUNDERSTORMS AFTER 16Z. SOUTHWEST WINDS 8 TO 12 KTS...DIMINISHING TO 5 KT OR LESS AFTER 02Z...THEN INCREASING INTO THE 10-15 KT RANGE AFTER SUNRISE WEDNESDAY. //ATL CONFIDENCE...18Z UPDATE... MED TO HIGH ON ALL ELEMENTS 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 92 69 90 / 20 40 50 30 ATLANTA 75 87 71 87 / 20 70 50 30 BLAIRSVILLE 68 81 66 84 / 20 80 60 40 CARTERSVILLE 70 87 68 88 / 30 80 50 40 COLUMBUS 75 93 72 90 / 20 40 40 40 GAINESVILLE 72 87 68 87 / 20 70 60 40 MACON 73 95 71 91 / 10 20 40 40 ROME 71 87 68 88 / 40 80 50 40 PEACHTREE CITY 70 88 68 88 / 20 70 40 30 VIDALIA 76 97 74 92 / 10 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Jun 21, 6:18 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 AM EDT TUE JUN 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 618 AM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DRIFT TO THE EAST TOWARD THE ATLANTIC TODAY. AS A RESULT...GEORGIA WILL HAVE AN INCREASE IN MOIST SOUTHWESTERLY FLOW THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DISCUSSION... GEORGIA WILL COME UNDER THE INFLUENCE OF A MOIST SOUTHWESTERLY FLOW TODAY AND TONIGHT. SEVERAL IMPULSES IN THE FLOW SHOULD MOVE NORTHEASTWARD ACROSS ALABAMA...GIVING THE FORECAST AREA A CHANCE FOR A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. INSTABILITY WILL BE MODERATE BUT ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 21, 5:50 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT TUE JUN 21 2011
GAZ001-002-011-019-212245-
550 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WALKER...
CHATTOOGA...DADE AND FLOYD COUNTIES UNTIL 645 PM EDT...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 27 MILES WEST OF CLOUDLAND TO 35 MILES
SOUTHWEST OF CAVE SPRING...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
CHATTOOGA...DADE AND FLOYD COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE MENLO...CLOUDLAND...RISING
FAWN...CEDAR GROVE...CHATTOOGAVILLE...STEPHENSVILLE...CLOUDLAND
CANYON STATE PARK...TRENTON...CAVE SPRING...COLE CITY...LYERLY...
BERRYTON...COOPER HEIGHTS...NEW ENGLAND AND COOSA.
&&
LAT...LON 3499 8527 3486 8526 3485 8520 3478 8520
3476 8516 3416 8522 3408 8536 3408 8542
3409 8543 3495 8561 3499 8556
TIME...MOT...LOC 2149Z 226DEG 48KT 3460 8592 3440 8579
3391 8584The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:50 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Floyd, Walker | 55 min |
| Jun 21, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 41 min |
| Jun 21, 6:28 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 47 min |
| Jun 21, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 38 min |
| Jun 21, 6:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Jun 21, 6:46 PM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Jun 21, 6:49 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 41 min |
| Jun 21, 6:59 PM EDT | Special Weather Statement | FFC | Hancock | 46 min |
| Jun 21, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 38 min |
| Jun 21, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs, Wilkinson | 32 min |
| Jun 21, 7:25 PM EDT | Special Weather Statement | FFC | Murray | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.